Ask a doctor

Does Dysport Have Diffent Side Effects Than Botox?

I have been getting botox for over 5 years, in my recent visit I tried the dysport. In the last aprox 6 weeks later I had to see my eye doctor to find out that I have the jelly detaching from my right eye. I know this can happpen with age but as far as I have read it should not happen till age 65, I am 55.

I have been getting my botox and the recent dysport from the same nurse trained under the doctor for about a year with no problems. Other than this my results are great. Please advise: should I switch back to botox or stop treatments? Can this type of drug travel into the eye? Thank you.

Doctor Answers (7)

Similar botox and dysport profiles

+2

CMCC

I agree with the other physicians that the side effects of Botox and Dysport are essentially the same. Also, I would add that the conjunctival separation is not related.

We have gone through an initial interest spike in Dysport after it's introduction. Quite a few patients who were happy with botox but wanted to try dysport for various reasons were disappointed. We had short results, decreased results, and more dispersed results with dysport. Only a minority of patients thought it was better. So based on our patients response, we have gone back to botox almost all of the time.


Madison Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Botulinum toxin and

+2

To the best of my knowledge your eye problems may have coincided with the injections but are not likely to be related or caused by the botulinum toxin.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Dysport Side Effects Are Similar to Those of Botox

+2

Hi CMcc,

Sorry to hear about your eye troubles. Your eye difficulties have coincidently occured around the time that you tried Dysport for the first time. There have been no reports of either Dysport or Botox being associated with this kind of opthalmologic problem.

I hope that your vision stabilizes and gets better. Be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You might also like...

Botox and Dysport Similarities

+1

Botox and Dysport essentially have the same side effects. Sorry to hear about your eye, there have been no reports that either Botox or Dysport would make something like that occur.

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.5 out of 5 stars 15 reviews

Botox and Dysport Are Safe

+1

Both Botox and Dysport have similar side effects. They carry a very rare risk of drifting into the eyelid muscle that opens the eye and can cause a lazy eye called ptosis. Also doctors can over inject either of these neuotoxins and cause a frozen look. I have used them both, but use Botox more commonly as patients are more comfortable with a treatment they know.

Andrew Jacono, MD
New York Facial Plastic Surgeon
4.0 out of 5 stars 43 reviews

Both are safe, with same adverse events reported

+1

Both Dysport and Botox are FDA approved. In the clinical trial, the AE's reported were similar. I would defer to your opthalmologist regarding your future neuromodulation treatments.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Botox and Dysport are interchangable

+1

It sounds like your eye problems are coincident with, and are not a result of, your neurotoxin treatment. Besides the obvious differences in medication dosing between Dysport and Botox, I think the medications are interchangeable in their onset of activity, longevity of activity, and potential for toxin migration and subsequent lid ptosis. This is my opinion, based on the experiences of injecting both medications in many patients.

Seek out a clinic staffed by a board certified plastic surgeon for your Botox or Dysport treatment.

Scott C. Sattler, MD, FACS
Seattle Plastic Surgeon
4.5 out of 5 stars 36 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.